Alert archive / Utah / Flash Flood Warnings in 1999
Flash Flood Warning 12, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 14, 1999, 10:55 PM MDT for Emery County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 14, 1999, 10:55 PM MDT (04:55 UTC)
- Expired
- Jul 15, 1999, 2:00 AM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Emery County, UT
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 4.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1936 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KSLC 150507
FFWSLC
UTC015-150800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1055 PM MDT WED JUL 14 1999
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN EMERY COUNTY IN UTAH
THIS INCLUDES THE CITY OF GREEN RIVER
* UNTIL 200 AM MDT
* AT 1048 PM MDT...THE PUBLIC REPORTED FLASH FLOODING IN THE TOWN OF
GREEN RIVER...ALONG I-70 FROM GREEN RIVER TO 20 MILES WEST OF GREEN
RIVER IN THE SAN RAFAEL REEF SECTION...AND IN THE BUCKHORN DRAW AREA
OF THE SAN RAFAEL SWELL.
EXCESSIVE RUNOFF FROM STORMS EARLIER THIS EVENING HAVE CAUSED FLASH
FLOODING OF SMALL CREEKS AND STREAMS AND HIGHWAYS AND UNDERPASSES IN
AND AROUND GREEN RIVER. ADDITIONALLY...MUDSLIDES AND ROCKSLIDES
HAVE CAUSED PROBLEMS ON I-70 AND STATE ROUTE 24 IN THE REEF
REGION...AS WELL AS IN THE BUCKHORN DRAW IN THE NORTH PORTION OF THE
SWELL. SOME ROADS HAVE BECOME IMPASSABLE DUE TO WASHOUTS AND MUDSLIDES IN
THE SWELL REGION.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. CAMPERS
SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS TONIGHT.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SALT LAKE CITY.
LAT...LON 3929 11069 3916 11085 3874 11058 3881 11016
3921 11017What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 8:45 PM MDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 14, 8:45 PM MDT, 2 hours 10 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 845 PM MDT WED JUL 14 1999 SYNOPSIS...A MOIST AND UNSTABLE AIRMASS CONTINUES TO SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS ACROSS UTAH THIS EVENING. DRIER AIR WILL MOVE INTO NORTHWEST UTAH EARLY THURSDAY BEHIND A WEAK COLD FRONT. SOUTHERN UTAH WILL REMAIN UNDER THE THREAT OF THUNDERSTORMS THURSDAY BUT DRIER AIR IS EXPECTED IN THE SOUTHWEST ON FRIDAY. DISCUSSION...EXTENDED FLASH FLOOD WATCH UNTIL MIDNIGHT. UPDATED ZONES FOR THIS AND TO CONTINUE SHOWERS AFTER MIDNIGHT SOME AREAS BASED ON CURRENT RADAR AND UPSTREAM WEATHER. RECEIVING REPORTS OF .5 TO .8 INCHES OF RAIN IN 15 MINUTES WITH STORMS THIS EVENING. STORMS ALSO MOVING OVER AREAS THAT GOT SOAKED THIS AFTERNOON. CURRENTLY HAVE A WARNING OUT IN EMERY COUNTY AND HAVE REPORTS OF ROCKS ON I-70 IN THE SAN RAFAEL SWELL DUE TO HEAVY RAIN. SOUTHERN UTAH IN DEEP SUB-TROPICAL MOISTURE. STORMS ARE MOVING ALONG FAST ENOUGH...BUT TERRAIN KEEPS INITIATING CELLS IN THE SAME AREAS. OVER NORTHERN UTAH...18Z ETA HAS A GOOD HANDLE ON VORT ADVECTION DYNAMICS OCCURRING NOW AHEAD OF TROUGH ALOFT OVER NORTHERN NEVADA. BAND OF SHOWERS DEVELOPED WITHIN THIS PVA AND AN AREA OF WARM ADVECTION. WAA ALONG WEST SIDE OF RAIN COOLED AIR COVERING UTAH. WEDGE OF WARM AIR IS BETWEEN THIS COOLER AIR AND ADVANCING COLD FRONT JUST ENTERING NORTHWEST CORNER OF THE STATE...INITIATING NEW THUNDERSTORMS THERE. DEW POINTS DROPPING RAPIDLY NORTH OF THIS FRONT AND THIS DRIER AIR WILL MOVE INTO NORTHERN UTAH AND SURROUNDING PORTIONS OF CWFA AFTER MIDNIGHT. SLC 3112 CDC 8334 GIBSON .SLC...FLASH FLOOD WATCH UNTIL MIDNIGHT MOST OF CWFA EXCEPT NW AND SW CORNERS.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:54 PM MDT | Flash Flood Warning | SLC | Emery | 3 hr |
| Jul 15, 5:59 PM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
Nearby
Flash Flood Warnings in Utah, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.